New York, 2016

Damaging Wind in New York, July 28, 2016

July 28, 2016 · NWS ALY · 1 event in 1 county or zone

A warm and muggy air mass was in place over eastern New York on Thursday, July 28th. A weak cold front was moving across the area and some scattered showers and thunderstorms developed along this boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm and muggy air mass was in place over eastern New York on Thursday, July 28th. A weak cold front was moving across the area and some scattered showers and thunderstorms developed along this boundary. One of the thunderstorms in the Lake George area became severe during the early evening hours, producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 28, 3:16 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 28, 3:16 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Albany NY
416 PM EDT THU JUL 28 2016

.SYNOPSIS...
A weak frontal boundary will settle south of our region tonight.
A low pressure system is then forecast to track along the front from
the mid Atlantic states northeastward to just south of Cape Cod on
Friday. This system could bring some much needed rainfall to parts
of the region, especially south and east of Albany.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Flash Flood Watch issued for LItchfield County CT

A weak cold front is slowly building south and there are some
isolated to scattered showers and thunderstorms in northern areas.
Additional isolated to scattered showers and thunderstorms could
form as the front continues to settle south, eventually ending up
south of our region later tonight. Coverage does look to be just
isolated to scattered and outside of convection, some mid and high
clouds will spread across our area.

An axis of deeper moisture with very high PWAT values from the
OH/TN Valley is surging north and an upper impulse along with an
upper jet segment will enhance the convection as it tracks into
the mid Atlantic and perhaps to southern NY and CT. The enhanced
low level convergence along the frontal boundary to our south
combined with the upper dynamics and upper divergence within a
zone of very high moisture will result in an axis of very heavy
rain.

The question that needs to be answered is: where will that axis of
very heavy rain sets up. There is some agreement in sources of
guidance but run to run consistency is lacking. Current guidance
has the heaviest rain just brushing the mid Hudson Valley and NW
CT. If guidance tonight shows the axis of heaviest rain in the
same areas then confidence will be much higher, but confidence is
low until then.  There are drought conditions in those areas but
the potential amounts of rain are enough that have included
Litchfield County in a flash flood watch. Heaviest rain is
expected to begin toward midnight. Scattered showers and
thunderstorms could extend north into the Mohawk Valley to
southern VT but again just scattered. Lows in the 60s to around
70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Convection and potential heavy rain in southern areas through
early afternoon with scattered activity everywhere else into early
afternoon. If heaviest rain occurs into NW CT, run off could
continue through the afternoon, which is why the flash flood watch
expires at 8 PM Friday.

Considerable clouds across the region should limit warming
potential, with the warmest temperatures possible in northern
areas where some periods of breaks or thinness in clouds can
occur. Highs Friday in the 80s...but upper 70s to around 80 where
the most persistent clouds occur.

More small upper impulses are expected to enhance convergence
along the old frontal boundary but by Friday night and Saturday,
the front and better coverage of showers and thunderstorms is
expected to be far enough south that we should be dry Friday night
and Saturday. There could still be some mid and high cloudiness
over our region depending on how close the convection and
convective debris is. Winds are expected to be light so mixing
could be limited. Highs Saturday in the 80s.

A more organized upper impulse could draw the front back north
Saturday night into Sunday with more clouds, showers and
thunderstorms. There are disagreements in the fine details of the
forecast in guidance but acknowledging good chances for showers
and thunderstorms and considerable cloud cover limiting high
temperatures to the mid 70s to around 80.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A fairly progressive and zonal upper level flow is expected to
dominate the beginning of the long term portion of the forecast,
with an embedded wave passing by Sunday night-Monday. Thereafter,
heights are expected to begin rising once again by Wed-Thu.

Here are some more specifics...

Sunday night-Monday, another wave of low pressure is expected to
track from the northern Mid Atlantic region to off the southeast New
England during this time frame. Will include mention of high chance
for showers with slight chance of thunder during Sunday night
through Monday morning, then taper to scattered showers/isolated
thunder for Monday afternoon as the upper level trough associated
with this system moves across. If the low tracks far enough north
and west, there could be some locally heavy rainfall in portions of
the region Sunday night/early Monday. It will be humid, with lows
Sunday night mainly in the 60s, and highs Monday mainly in the 70s,
although could be slightly warmer if any breaks in the clouds
develop in the afternoon.

Monday night-Tuesday, although the main upper level trough is
expected to pass east of the region, lingering cold air aloft, and
some additional upper level energy translating southeast on the west
side of the departing trough could still support isolated showers,
especially across higher terrain Tuesday afternoon. Low temperatures
should range from the upper 50s to the lower/mid 60s, with daytime
highs Tuesday reaching the lower/mid 80s across valley areas, and 75-
80 across higher elevations.

Tuesday night-Thursday, building heights aloft should favor
generally fair weather, along with temperatures trending back above
normal. High temperatures should reach at least the mid/upper 80s in
valleys, and lower 80s across higher terrain, although there is a
possibility for even warmer temperatures, especially by Thursday.
Overnight low temperatures will mainly be in the 60s.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Flying conditions are currently VFR for all TAF sites. Through the
afternoon hours, cannot rule out a brief shower or t-storm at any
TAF site. Best chance is for KGFL, where a tempo for MVFR vsby is
in place within a t-storm. Otherwise, it will remain VFR with
bkn-ovc high clouds and some occasional lower cigs at 5 kft. Winds
look to be fairly light through the remainder of the day.

Any showers or t-storms should dissipate by this evening with
clouds continuing to be in place over the area. However, another
storm system will be approaching from the south for later tonight
into tomorrow morning with a period of rainfall. Best chance will
be across the southern areas, where a likely period of IFR cigs
looks to occur by late tonight, esp for KPOU/KPSF. The rain may be
briefly moderate to heavy at KPOU. KGFL/KALB should only see a
brief period of MVFR vsbys due to being on the northern fringe of
the storm's rain shield. Winds will be very light or calm tonight.

Rainfall should be ending by mid-morning on Friday, but cannot
rule out some additional passing showers through the day. Flying
conditions may only return to MVFR for KPOU/KPSF, but should go
back to VFR for the other terminals, as cigs will return to bkn-
ovc at 5-7 kft for KALB/KGFL.

Outlook...

Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A weak frontal boundary will settle south of our region tonight.
A low pressure system is then forecast to track along the front from
the mid Atlantic states northeastward to just south of Cape Cod on
Friday. This system could bring some much needed rainfall to parts
of the region, especially south and east of Albany.

Relative humidity values will recover to 85 to 100 percent
tonight, and rain in the region will result in RH values dropping
to 60 to 75 percent late Friday afternoon in areas where the rain
ends. RH values climb back to near 100 percent Friday night and
drop to 45 to 60 percent Saturday.

Winds will be north to northeast at less than 15 mph tonight
through Saturday.

&&

.HYDROLOGY...
Much of the region is currently running 3 to 8 inches below normal
on annual rainfall. According to the U.S. Drought Monitor, much of
the area is considered abnormally dry (category D0), and parts of
the Catskills and western New England are within a moderate drought
(category D1).

For this evening widely scattered showers and thunderstorms are
expected, with the best chance across areas mainly north and west
of the Capital Region. Any rainfall would be rather light and
sparse in coverage.

A more widespread rainfall is possible late tonight through Friday,
although model guidance continues to be unclear on the exact
timing, amounts and duration of the rain. This rainfall is much
needed, as river and stream flows are below normal across much of
eastern New York and western New England. The best chance for a
soaking rain looks to be across the southeast portion of the area,
from the mid Hudson Valley and Taconics, eastward to the
Berkshires and Litchfield Hills. Due to the potential for up to 4
inches of rain in the Litchfield Hills through Friday, with
locally higher amounts, a flash flood watch has been issued. Areas
from the eastern Catskills through the mid Hudson Valley could see
1 to 3 inches of rain through Friday. Elsewhere in the HSA, an
inch or less of rainfall is expected.

Dry weather returns for late Friday night through Saturday, with the
next chance of showers and thunderstorms arriving late Saturday
night into Sunday.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from midnight EDT tonight through Friday
     evening for CTZ001-013.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...Frugis
FIRE WEATHER...NAS
HYDROLOGY...Frugis/NAS
Hazardous weather outlook, Jul 28, 3:31 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT THU JUL 28 2016

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084-
VTZ013>015-291100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
431 PM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT WITH SMALL
HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. THUNDERSTORMS WILL BE
MOVING EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS FRIDAY INTO FRIDAY
EVENING. SOME LOCALLY HEAVY RAIN IS POSSIBLE ON FRIDAY. SOME
PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE IN THE EASTERN CATSKILLS...MID HUDSON VALLEY AND
TACONICS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
431 PM EDT THU JUL 28 2016

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 1:22 PM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
222 PM EDT THU JUL 28 2016

NYZ043-281845-
NORTHERN WASHINGTON-
222 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON COUNTY...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITEHALL...
MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEHALL...GRANVILLE...HULETTS LANDING...COMSTOCK...MOUNT HOPE...
HAMPTON...EAST WHITEHALL...HAMPTON FLATS...NORTH GRANVILLE...
CLEMONS...RACEVILLE...DRESDEN CENTER...TRUTHVILLE...
MIDDLE GRANVILLE...SOUTH BAY VILLAGE...SNODY DOCK...IRON FURNACE...
LOCK TWELVE MARINA...SOUTH BAY AND OTTENBURGS RAMP.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR SOUTH BAY OF LAKE CHAMPLAIN...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4365 7342 4364 7343 4362 7342 4359 7343
      4357 7340 4358 7338 4359 7339 4362 7337
      4363 7330 4358 7330 4356 7326 4353 7324
      4340 7325 4349 7356 4364 7352 4366 7349
TIME...MOT...LOC 1821Z 284DEG 24KT 4356 7344

FRUGIS
Special weather statement, Jul 28, 3:08 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT THU JUL 28 2016

NYZ041-083-084-282100-
SOUTHERN WASHINGTON-NORTHERN SARATOGA-SOUTHEAST WARREN-
408 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SARATOGA...WEST
CENTRAL WASHINGTON AND SOUTHEASTERN WARREN COUNTIES...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEST GLENS
FALLS...OR NEAR GLENS FALLS...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...FORT EDWARD...GLENS FALLS NORTH...
WEST GLENS FALLS...QUEENSBURY...KINGSBURY...SOUTH GLENS FALLS...
LAKE SUNNYSIDE...SMITHS BASIN...VAUGHNS CORNERS...FERNWOOD...
FENIMORE...TRIPOLI...ONEIDA CORNERS...PATTENS MILLS...
FRENCH MOUNTAIN...DUNHAM BASIN...PARADISE BEACH AND REYNOLDS CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4338 7348 4319 7354 4329 7377 4337 7376
      4340 7356
TIME...MOT...LOC 2008Z 283DEG 11KT 4332 7372

KSL
Special weather statement, Jul 28, 3:53 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT THU JUL 28 2016

NYZ032-033-282200-
NORTHERN HERKIMER-HAMILTON-
453 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HERKIMER AND
SOUTHERN HAMILTON COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
MOFFITT BEACH CAMPGROUND...OR 15 MILES WEST OF SPECULATOR...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPECULATOR...LAKE PLEASANT...WELLS...MOFFITT BEACH CAMPGROUND...
SACANDAGA CAMPGROUND...GILMANTOWN...PERKINS CLEARING...
GIRARDS SUGARBUSH...WEST CANADA LAKES...HIGGINS BAY...RUDESTON...
CASWELL LAKE...BLACKBRIDGE...SLED HARBOR...HERKIMER LANDING...
GRIFFIN AND PISECO.

LAT...LON 4352 7486 4353 7483 4360 7477 4360 7419
      4334 7416 4343 7487
TIME...MOT...LOC 2053Z 274DEG 25KT 4350 7468

KSL
Special weather statement, Jul 28, 4:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT THU JUL 28 2016

NYZ042-282230-
NORTHERN WARREN-
543 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WARREN COUNTY...

AT 542 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF JOHNSBURG...OR 12 MILES EAST OF SPECULATOR...MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...THURMAN...ATHOL...THURMAN STATION...GARNET LAKE...
DARROWSVILLE AND HIGH STREET.

LAT...LON 4364 7380 4342 7380 4347 7418 4357 7419
TIME...MOT...LOC 2142Z 275DEG 21KT 4354 7413

KSL
Special weather statement, Jul 28, 4:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT THU JUL 28 2016

VTZ013-282245-
BENNINGTON-
555 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BENNINGTON
COUNTY...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER POWNAL...OR 7
MILES SOUTH OF BENNINGTON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...POWNAL...STAMFORD...NORTH POWNAL AND POWNAL CENTER.

LAT...LON 4274 7303 4275 7326 4275 7328 4281 7329
      4281 7328 4283 7329 4284 7328 4285 7328
      4288 7303 4277 7302
TIME...MOT...LOC 2155Z 258DEG 10KT 4277 7321

KSL
Special weather statement, Jul 28, 5:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT THU JUL 28 2016

NYZ042-043-083-282300-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHEAST WARREN-
614 PM EDT THU JUL 28 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WASHINGTON AND
CENTRAL WARREN COUNTIES...

AT 612 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
WARRENSBURG... MOVING EAST SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IF YOU ARE ON OR NEAR LAKE GEORGE...PARTICULARLY FROM BOLTON LANDING
SOUTH TO LAKE GEORGE VILLAGE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...LAKE GEORGE VILLAGE...HULETTS LANDING...
BOLTON LANDING...MOUNT HOPE...BOLTON...THURMAN...LAKE GEORGE...
ATHOL...WEST FORT ANN...RIVERBANK...ROCKHURST...NORTH BOLTON...
HIGH STREET...HOGTOWN...THURMAN STATION...DARROWSVILLE...BRAYTON...
PILOT KNOB AND CLEVERDALE.

LAT...LON 4366 7349 4338 7351 4341 7362 4338 7361
      4346 7398 4360 7393
TIME...MOT...LOC 2212Z 273DEG 14KT 4355 7380

KSL

The radar

The Albany radar (KENX), 107 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
July 28, 5:30 PM EST
Where
Warren County, 1.46 mi S of Bolton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.509, -73.676

Trees and wires were reported down in Bolton due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641776.